Texas, 2005Flash Flood in Texas, March 6, 2005
March 6, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 6, 9:20 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 6, 9:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CST SUN MAR 6 2005
.UPDATE...
STRONG CONVECTION MOVING THRU WEST TX THIS EVENING WEST OF FORT STOCKTON TO
MIDLAND...AND NEAR THE BIG BEND AREA AS A S/W TROF LIFTS NEWD OUT OF MEXICO
AHEAD OF THE BAJA LOW. SCATTERED STORMS LIKELY TO CROSS THE RIO GRANDE INTO
THE WRN CWA AFTER MIDNIGHT...WHILE THE EASTERN CWA SEES INCREASING SHOWERS
OFF THE GULF WITH THE MOIST UNSTABLE AMS NOTED ON THE CRP SOUNDING IN THE LOWER
LEVELS. WILL ADD SOME PATCHY FOG TO MUCH OF THE NRN CWA BUT DO NOT EXPECT FOG
TO BECOME WIDESPREAD/DENSE ENOUGH FOR AN ADVISORY. REMAINDER OF FORECAST
PACKAGE LOOKS GOOD AND NO MAJORS CHANGES PLANNED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 334 PM CST SUN MAR 6 2005/
DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADARS SHOW SCATTERED SHOWERS ACROSS
THE EASTERN CWA. THESE WILL SLOWLY END DURING THE EVENING HOURS AS
MID LEVEL SHORT-WAVE/UPPER LEVEL SPEED MAX EXITS AREA. BREAK WILL
BE SHORT-LIVED THOUGH AS ANOTHER SHORT-WAVE/SPEED MAX COMBO
ROTATES OUT OF CLOSED LOW DRIFTING SOUTHEAST OVER THE GULF OF
CALIFORNIA WHILE COLD FRONT DROPS SOUTH OVER THE HIGH PLAINS DUE
TO SHORT-WAVE MOVING SOUTHEAST ACROSS THE PLAINS DUE TO DEEPENING
UPPER TROUGH OVER THE CENTRAL AND EASTERN STATES. THIS WILL LEAD
TO A CONVECTIVELY ACTIVE PERIOD LATER TONIGHT THROUGH MONDAY AS
THESE SYSTEMS MOVE THROUGH. CAPES AROUND 2000 J/KG, STRONG ASCENT,
UPPER DIFFLUENCE, AND LEFT FRONT QUADRANT OF UPPER JET ALL SUGGEST
SOME STRONG TO SEVERE STORMS, ESPECIALLY ACROSS THE EASTERN CWA.
COULD SEEM SOME HEAVY DOWNPOURS AS WELL, ALTHOUGH STORMS WILL BE
MOVING FAST ENOUGH TO PREVENT SIGNIFICANT FLOODING PROBLEMS.
SYSTEMS WILL EXIT MONDAY NIGHT ENDING RAINS, EXCEPT UPPER LOW
CONTINUING TO MOVE SOUTHEAST OVER THE GULF OF CALIFORNIA MAY
GENERATE SOME RAINS ALONG THE RIO GRANDE AND FAR SOUTHERN TEXAS
INTO TUESDAY NIGHT. WEAK UPPER RIDGING WILL KEEP POPS OUT OF THE
REMAINDER OF SOUTH CENTRAL TEXAS UNTIL LATE TUESDAY NIGHT. THEN, A
STRONGER SHORT-WAVE AND COLD FRONT WILL DROP SOUTHEAST ACROSS THE
PLAINS STATES AND PHASE WITH THE UPPER LOW. BOTH WILL MOVE EAST
ACROSS THE SOUTHERN PLAINS AND NORTHERN MEXICO ON WEDNESDAY AS THE
COLD FRONT PLUNGES SOUTH THROUGH TEXAS. HAVE ADDED SLIGHT POPS
INTO WEDNESDAY MORNING ALL AREAS WHEN SYSTEMS WILL EXIT TO THE
EAST. THIS WILL FINALLY LEAD TO A DRY PERIOD THE REMAINDER OF THE
WEEK INTO NEXT WEEKEND ON NORTHWESTERLY FLOW ALOFT. A SERIES OF
DRY COOL FRONTS WILL PASS WITH MAIN EFFECT ON NIGHTTIME LOWS. HAVE
GENERALLY GONE WITH A BLEND OF GUIDANCE TEMPERATURES THROUGH THE
FORECAST CYCLE, EXCEPT TRENDED TOWARD THE COOLER GUIDANCE HIGHS
DUE CLOUDS AND RAIN IN THE SHORT-TERM AND COOLER GUIDANCE LOWS DUE
DRIER AIRMASS IN THE LONGER-TERM.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
01/11
Hazardous weather outlook, Mar 6, 5:35 AM CST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 AM CST SUN MAR 6 2005
TXZ171>173-183>194-202>209-217>225-228-071200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
535 AM CST SUN MAR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH CENTRAL TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM PUMPS
PACIFIC MOISTURE ACROSS THE REGION. ANY THUNDERSTORM THAT DEVELOPS
SHOULD REMAIN BELOW SEVERE LEVELS...AND NO OTHER HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ON
MONDAY TO PRODUCE A THREAT FOR SEVERE WEATHER. THE PRIMARY THREATS
WOULD BE FOR LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL MOVE
THROUGH THE AREA MONDAY EVENING AND WITH THESE THUNDERSTORMS SHIFTING
EAST DURING THE NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Gillespie
- When
- March 6, 9:30 PM CST to 10:30 PM CST
- Where
- Gillespie County, 14 mi SW of Fredericksburg
- Reported by
- NEWSPAPER
- Coordinates
- 30.133, -99.033
Heavy rainfall produced accumulations of nearly 2 inches in about one hour over very saturated soils southwest of Fredericksburg. Officials reported that a car was washed off Alfred Petsch Rd. at a low water crossing where Pedernales River crosses. The driver escaped and there were no injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 6, 20051 death · 1 event
- Wildfire in Iowa, March 6, 20052 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Iowa, March 6, 2005$26,000 · 1 in hail · 13 events
- High Wind in Montana, March 6, 200560 kt wind · 13 events
- High Wind in Montana, March 6, 200563 kt wind · 10 events
- High Wind in South Dakota, March 6, 200554 kt wind · 10 events
- High Wind in North Dakota, March 6, 200554 kt wind · 7 events
- Hail and Damaging Winds in Texas, March 6, 20051.25 in hail · 5 events
- Flash Flooding in Texas, March 6, 20052 events
- Hail in Kansas, March 6, 20050.75 in hail · 2 events
- High Wind in Montana, March 6, 20051 event
- High Wind in Montana, March 6, 200563 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441372.